Alert archive / California / Wind Advisories in 2014

Wind Advisory 18, NWS Los Angeles, CA

March 14, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 14, 2014, 11:52 PM PDT for Los Angeles County, California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 11:52 PM PDT (06:52 UTC)
Expired
Mar 15, 2014, 3:00 PM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2389 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS76 KLOX 150652
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1152 PM PDT FRI MAR 14 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA
OVERNIGHT INTO SATURDAY...

.STRONG NORTH WINDS HAVE DEVELOPED ACROSS THE SANTA YNEZ
MOUNTAINS...THE SOUTH COAST OF SANTA BARBARA BELOW PASSES AND
CANYONS...AND THROUGH THE INTERSTATE 5 CORRIDOR THIS EVENING. AS
THE WINDS BECOME MORE NORTHEASTERLY...GUSTY WINS ARE EXPECTED TO
BECOME WIDESPREAD IN THE SANTA CLARITA VALLEY AND THE SANTA MONICA
MOUNTAINS. WINDS WILL BEGIN TO DIMINISH ACROSS SANTA BARBARA
COUNTY BY MID MORNING...BUT PERSIST INTO THE AFTERNOON ACROSS LOS
ANGELES AND VENTURA COUNTIES. 

GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS
OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY
VALLEYS AND ACROSS PORTIONS OF MALIBU...BUT WINDS IN THESE AREAS
ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS.

CAZ039-052-151500-
/O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1152 PM PDT FRI MAR 14 2014

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY.

* WINDS AND TIMING...NORTHWEST TO NORTHEAST WINDS 20 TO 30 MPH
  WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING
  SATURDAY...THEN WINDS WILL DIMINISH.

* IMPACTS...MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-151500-
/O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1152 PM PDT FRI MAR 14 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL BECOME NORTHEAST OVERNIGHT...THEN CONTINUE
  THROUGH MID AFTERNOON SATURDAY BEFORE DIMINISHING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAY
  14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-151500-
/O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1152 PM PDT FRI MAR 14 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY.

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 40 MPH ARE EXPECTED TO BECOME WIDESPREAD
  OVERNIGHT...THEN CONTINUE THROUGH MID AFTERNOON SATURDAY BEFORE
  DIMINISHING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS
  INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-151500-
/O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1152 PM PDT FRI MAR 14 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY.

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH ARE EXPECTED TO BECOME WIDESPREAD
  OVERNIGHT...THEN CONTINUE THROUGH MID AFTERNOON SATURDAY BEFORE
  DIMINISHING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND MALIBU
  CANYON ROADS AND KANAN ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/CAK
3 follow-up statements
579 
WWUS76 KLOX 151212
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
512 AM PDT SAT MAR 15 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY...

.GUSTY NORTH WINDS WERE AFFECTING THE SANTA YNEZ MOUNTAINS...THE
SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS...AND THE INTERSTATE 5 CORRIDOR EARLY THIS MORNING. AS THE
WINDS BECOME MORE NORTHEASTERLY BY MID MORNING...WINDS WILL
DIMINISH ACROSS SANTA BARBARA COUNTY...BUT ARE EXPECTED TO SPREAD
INTO THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS.
GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS LOS ANGELES
AND VENTURA COUNTIES.

GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS
OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY
VALLEYS...THE VENTURA COUNTY COASTAL PLAIN...AND BELOW PASSES AND
CANYONS FROM MALIBU TO HOLLYWOOD...BUT WINDS IN THESE AREAS ARE
EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS.

CAZ039-052-151600-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
512 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTHEAST WINDS 20 TO 30 MPH
  WITH GUSTS TO 35 MPH ON THE SOUTH COAST...AND 45 MPH IN THE
  MOUNTAINS WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL
  DIMINISH.

* IMPACTS...MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-152015-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
512 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID
  AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5...AND
  HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-152015-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
512 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING...CONTINUE
  THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS 
  INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-152015-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
512 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS
  MORNING...CONTINUE THROUGH MID AFTERNOON...THEN WINDS
  WILL DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND 
  MALIBU CANYON ROADS AND KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$


DB/CAK
097 
WWUS76 KLOX 151557
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 AM PDT SAT MAR 15 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY...

.GUSTY NORTHEASTERLY WINDS ARE EXPECTED TO SPREAD INTO THE SANTA
CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS WILL
CONTINUE INTO THE AFTERNOON ACROSS LOS ANGELES AND VENTURA
COUNTIES.

GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS
OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY
VALLEYS...THE VENTURA COUNTY COASTAL PLAIN...AND BELOW PASSES AND
CANYONS FROM MALIBU TO HOLLYWOOD...BUT WINDS IN THESE AREAS ARE
EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS.

CAZ039-052-151700-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-140315T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
857 AM PDT SAT MAR 15 2014

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

SANTA BARBARA COUNTY WINDS HAVE FALLEN TO BELOW ADVISORY LEVELS.

$$

CAZ053-054-152200-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
857 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 
  MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON...
   THEN WINDS WILL DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 
  5...AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-152200-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
857 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING...
  CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS 
  INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-152200-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
857 AM PDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 
  MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS 
  MORNING...CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL 
  DIMINISH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND 
  MALIBU CANYON ROADS AND KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
614 
WWUS76 KLOX 152210
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 PM PDT SAT MAR 15 2014


CAZ046-053-054-088-152315-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...
NEWHALL...VALENCIA
310 PM PDT SAT MAR 15 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS IN ALL AREAS ALTHOUGH THERE
ARE STILL A FEW SITES WITH INFREQUEST GUSTS INTO THE LOW 30MPH
RANGE...ESPECIALLY IN THE LA COUNTY MOUNTAINS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 8:30 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 14, 8:30 PM PDT, 3 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT FRI MAR 14 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

UPPER LEVEL HIGH PRESSURE WILL BRING OFFSHORE WINDS AND UNSEASONABLY
WARM CONDITIONS TO THE REGION THROUGH THE WEEKEND. NEAR RECORD HIGH
TEMPERATURES WILL BE POSSIBLE IN SOME AREAS. A COUPLE OF UPPER LEVEL
TROUGHS OF LOW PRESSURE WILL MOVE IN NEXT WEEK FOR A COOLING TREND
IN ALL AREAS ALTHOUGH DRY CONDITIONS ARE EXPECTED TO PERSIST.

&&

.SHORT TERM (TONIGHT-MON)...
SOME MID AND HIGH LEVEL CLOUDS STREAMING ACROSS VENTURA AND LOS
ANGELES COUNTIES THIS EVENING IN ASSOCIATION WITH A WEAK UPPER LEVEL
WAVE PASSING THROUGH THE AREA. IN ASSOCIATION WITH THIS UPPER LEVEL
WAVE FEATURE ARE INCREASING NORTHERLY WINDS THROUGH MIDNIGHT. THE
MAIN AREAS IMPACTED BY THE GUSTY NORTH WINDS WILL BE THE SBA COUNTY
MOUNTAINS AND SOUTH COAST AS WELL AS THE I-5 CORRIDOR OF THE LA COUNTY
MOUNTAINS EXTENDING SOUTHWARD INTO THE SANTA CLARITA AND SAN FERNANDO
VALLEYS. AT THIS POINT...THINKING WIND GUSTS FROM THE NORTH WILL
GENERALLY BE IN THE 30 TO 40 MPH RANGE IN THE ABOVE MENTIONED AREAS.

WINDS ARE EXPECTED TO THEN SHIFT TO THE NORTHEAST IN THE MOUNTAINS
AFTER MIDNIGHT...WITH OFFSHORE WINDS INCREASING IN SPEED AND AREAL
COVERAGE ON SATURDAY MORNING. 00Z NAM CONTINUES TO SHOW A LAX-DAGGETT
PRESSURE GRADIENT OF AROUND -3 MB (WHICH IS NOT ALL THAT IMPRESSIVE) BUT
THERE IS SOME FAIRLY GOOD UPPER LEVEL WIND SUPPORT AT THE 850 MB LEVEL.
IN EVENING UPDATE...HAVE BUMPED UP PROJECTED WIND SPEEDS IN THE MOUNTAINS
FOR SATURDAY WITH LOCAL GUSTS UP TO 45 MPH. LATER SHIFTS MAY NEED TO
ISSUE WIND ADVISORIES FOR THE MOUNTAINS AND PORTIONS OF THE
VALLEYS...BUT FOR NOW BROUGHT WIND SPEEDS UPWARD TO JUST SHY OF WIND
ADVISORY LEVELS. EARLIER GFS MODEL ALSO SHOWING A SLIGHT BUMP UP IN
OFFSHORE WINDS FOR MID MORNING SATURDAY ON CROSS SECTION. WHILE THE
DEVELOPING OFFSHORE WINDS WILL BE THE MAIN WEATHER STORY...A WEAK
EDDY CIRCULATION MAY GENERATE SOME PATCHY LOW CLOUDS AND FOG LATER
TONIGHT ACROSS THE LA COUNTY COAST.

THE COMBINATION OF A BUILDING UPPER LEVEL RIDGE OF HIGH PRESSURE AND
OFFSHORE FLOW NEAR THE SURFACE WILL BRING SIGNIFICANT WARMING AND DRYING
TO THE REGION OVER THE WEEKEND...WITH HIGH TEMPERATURES CLIMBING TO
NEAR RECORD LEVELS BOTH DAYS. IN EVENING UPDATE...BUMPING UP VALLEY
TEMPERATURES SLIGHTLY FOR SATURDAY...WITH WARMEST VALLEYS CLIMBING
INTO THE UPPER 80S. BY SUNDAY...WARMEST LOCATIONS COULD NUDGE UP
INTO THE LOWER 90S AS THE RIDGE OF HIGH PRESSURE CONTINUES TO
STRENGTHEN OVER SOUTHERN CALIFORNIA. WARMING TEMPERATURES WILL ALSO
BE FELT ACROSS MANY COASTAL LOCATIONS...INCLUDING THE CENTRAL COAST.
FOR MORE INFORMATION ON FIRE WEATHER CONCERNS THIS WEEKEND...PLEASE
REFER TO THE FIRE WEATHER DISCUSSION BELOW.

*** FROM PREVIOUS DISCUSSION ***

BY MONDAY MORNING THE PRESSURE ISOPLETHS ARE RUNNING ZONAL...HEIGHTS
FALL...AND THE OFFSHORE WINDS ABATE.  TEMPS SHOULD DROP ABOUT 10
DEGREES FROM SUNDAYS HIGHS.

.LONG TERM (TUE-FRI)...THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO
WEAKEN TUES WITH CONTINUED COOLING.  LIKING THE GFS PATTERN OF
ADDITIONAL HEIGHT AND THICKNESS FALLS WED AND THU AS A WEAK UPPER
LOW MOVES INTO THE WEST COAST TO OUR NORTH RESULTING IN INCREASED
CLOUD COVER BUT NO PRECIPITATION.  ANOTHER SHORTWAVE SEEMS TO BE
APPROACHING AT THE END OF THE MODEL RUN WITH A SLIGHT CHANCE OF SOME
RAIN...BUT THERE IS VERY LOW CONFIDENCE IN THIS AT THIS TIME.

&&

.AVIATION...15/0030Z.

UPPER LEVEL WINDS FROM THE NORTHWEST TO NORTH THIS EVENING WILL
SHIFT TO THE NORTHEAST OVERNIGHT INTO SATURDAY. MOSTLY VFR
CONDITIONS EXPECTED ACROSS THE AIRFIELDS DURING THE NEXT
24 HOURS...WITH THE EXCEPTION OF SOME MVFR VSBYS DUE TO HAZE ACROSS
THE LA COUNTY COAST. THERE IS A 30 PERCENT CHANCE OF IFR CIGS
DEVELOPING LATE TONIGHT OR EARLY SATURDAY MORNING ACROSS KLAX AND
KLGB. MARINE INVERSION EXPECTED TO LOWER DUE TO OFFSHORE TRENDS.

KLAX...VSBY 5SM HZ EXPECTED BETWEEN 15/10-15/20Z...OTHERWISE
VFR CONDITIONS TO CONTINUE. 30 PERCENT CHANCE OF IFR CIGS LATE TONIGHT
OR EARLY SATURDAY MORNING.

KBUR...VFR CONDITIONS THROUGH PERIOD. CHANCE OF LIGHT OFFSHORE WINDS
SURFACING AT KBUR AFTER 17Z ON SATURDAY.

&&

.FIRE WEATHER...
PINES FIRE CONSUMED AROUND 150 ACRES EARLIER TODAY NEAR GORMAN IN
THE LOS ANGELES COUNTY MOUNTAINS. NORTHWEST WINDS GUSTING TO 30-35
MPH WILL IMPACT THE BURN AREA THIS EVENING. THE GUSTY NORTHWEST
WINDS COMBINED WITH HUMIDITIES IN THE TEENS WILL CONTINUE TO BRING
ELEVATED FIRE WEATHER CONCERNS TO THE INTERSTATE 5 CORRIDOR PORTION
OF THE LA COUNTY MOUNTAINS TONIGHT. WINDS WILL BEGIN TO SHIFT TO
THE NORTHEAST IN THE MOUNTAINS AFTER MIDNIGHT...PEAKING BY MID
MORNING SATURDAY. HUMIDITIES WILL RANGE BETWEEN 10 AND 20 PERCENT
ACROSS MUCH OF THE REGION ON SATURDAY. WHILE OFFSHORE WINDS ARE EXPECTED
TO WEAKEN SOMEWHAT ON SATURDAY NIGHT AND SUNDAY...HUMIDITIES ARE
PROJECTED TO FALL INTO SINGLE DIGITS ACROSS SOME AREAS. THE COMBINATION
OF GUSTY OFFSHORE WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES WILL
BRING ELEVATED FIRE DANGER THROUGH THE WEEKEND. BRIEF CRITICAL
FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY AND
SUNDAY...BUT DURATIONS OF CRITICAL CONDITIONS ARE NOT EXPECTED TO BE
SUFFICIENTLY LONG TO WARRANT RED FLAG WARNINGS.

&&

.MARINE...14/2100Z.
GALE FORCE NORTHWEST WINDS MAY DEVELOP FROM POINT PIEDRAS BLANCAS TO
SAN CLEMENTE ISLAND INCLUDING THE WEST PORTION OF THE SANTA BARBARA
CHANNEL MONDAY MORNING AND PREVAIL THROUGH TUESDAY MORNING.
A FRONTAL SYSTEM IS EXPECTED TO WEAKEN AND DISSIPATE OVER NORTHERN
CALIFORNIA AND THE OFFSHORE WATERS MONDAY MORNING. THE REMNANTS OF
THE SYSTEM WILL THEN MOVE SOUTHEAST WHILE A RIDGE OF HIGH PRESSURE
BUILDS INLAND. A STRONG PRESSURE GRADIENT IS EXPECTED TO DEVELOP
NEAR SHORE AS THE RIDGE OF HIGH PRESSURE BUILDS INLAND AND STRONG
NORTHWEST WINDS ARE EXPECTED NEAR SHORE. THE STRONG PRESSURE
GRADIENT IS EXPECTED TO WEAKEN TUESDAY BUT SMALL CRAFT ADVISORY
CONDITIONS WILL LIKELY EXIST.
THE SEAS GENERATED BY THE STRONG NORTHWEST WINDS WILL CREATE HAZARDS
ALONG WEST AND NORTHWEST FACING SHORES AND IN EXPOSED BAYS AND
INLETS OF THE NORTHERN CHANNEL ISLANDS AS WELL AS SANTA BARBARA AND
SAN NICOLAS ISLANDS MONDAY THROUGH TUESDAY.
IN THE MEANTIME TWO FRESH NORTHWEST SWELL EVENTS WILL ARRIVE. A
STORM SYSTEM OVER THE WESTERN PORTION OF THE CENTRAL PACIFIC ON
WEDNESDAY WITHIN A FETCH ORIENTED 300-310 RELATIVE TO SOUTHWEST
CALIFORNIA HAD GENERATED SEAS OVER 30 FEET. THE SWELLS WILL DECAY IN
ROUTE AND ARRIVE SATURDAY EVENING. THE SURF WILL BE THE SMALLER
OF THE TWO EVENTS. AN AREA OF LOW PRESSURE LOCATED 2000 MILES
NORTHWEST OF POINT CONCEPTION TODAY WAS GENERATING SEAS OVER 40
FEET. THE FETCH AREA WAS ORIENTED RELATIVE TO SOUTHWEST CALIFORNIA
BETWEEN 285-300 DEGREES. THE SWELLS ARE EXPECTED TO BEGIN
ARRIVING SUNDAY AND BUILD THROUGH MONDAY MORNING. BOTH EVENTS WILL
LIKELY GENERATE STRONG RIP CURRENTS BUT ON MONDAY THE RIP CURRENTS
WILL BE FREQUENT AND WIDESPREAD FROM SLO TO LA COUNTIES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...GOMBERG/JLD
AVIATION...GOMBERG
FIRE WEATHER...GOMBERG
MARINE...30
SYNOPSIS...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 14, 2:32 PM PDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 PM PDT FRI MAR 14 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
232 PM PDT FRI MAR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THERE IS A GALE FORCE WIND OUTLOOK FOR NEARSHORE SOUTHWEST
CALIFORNIA MONDAY THROUGH MONDAY NIGHT.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JLD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:23 AM PDTHigh Surf AdvisoryLOX4 days
Mar 15, 2:17 PM PDTGale WatchLOX13 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.